Top
20
Doctor insights on: Spotting After Missing 3 Seasonale Birth Control Pills Is This Normal

Share
1

1
Been spotting for 3 weeks after taking amethyst for 5 months (generic lybrel- birth control pills). Is this normal & why's it occurring after months?

Been spotting for 3 weeks after taking amethyst for 5 months (generic lybrel- birth control pills). Is this normal & why's it occurring after months?

"Spotty record": It is not uncommon for oral contraceptives to produce inter-menstrual spotting (aka "breakthrough bleeding"). However, generic pills seem to have a worse "track record for spotting" than the name brand. Although generics aer bio-equivalent to many name brands and prevent pregnancy, their composition varies and therefore the "spottiy record" of performance. ...Read more

Dr. Gary Pess
1 Doctor shared a insight

Birth Control Pills (Definition)

Also known as oral contraceptives, birth control pills are highly effective oral medications that use hormones to prevent pregnancy. There are two main types of birth control pills: one with estrogen and progestin (also known as the combination pill) and one with just progestin. The two main ways they prevent pregnancy are: 1) The hormones thicken the cervical mucous, which keeps sperm from entering the uterus on their way to the egg; and 2) By maintaining a level of hormone in the blood stream that prevents the ...Read more


2

2
I've been taking my birth control pills very irregular. I missed at least three days. Can that cause spotting???

I've been taking my birth control pills very irregular. I missed at least three days. Can that cause spotting???

Absolutely: Please be sure to also use a reliable back up method for this cycle to avoid an unwanted pregnancy! ...Read more

4

4
I'm no longer on birth control pills I was spotting now I keep bleeding is this normal?

I'm no longer on birth control pills I was spotting now I keep bleeding is this normal?

It can take several.: Months to get your cycle regulated. Are you wanting to get pregnant? If not, please use some form of birth control. If the bleeding is heavy and prolonged, or if your periods don't regulate in 3 mos, please see your doctor. ...Read more

5

5
Spotting and cramping after missing 3 birth control pills this month, never happened before? What could it be?

Spotting and cramping after missing 3 birth control pills this month, never happened before? What could it be?

Spotting: It's from not taking your pills correctly. Increases your chance of pregnancy also so consider taking a pregnancy test ...Read more

7

7
I switched birth control pills this pack. I am on the second week and now am having spotting. Is this normal?

I switched birth control pills this pack. I am on the second week and now am having spotting. Is this normal?

Yes: If you switched to a pill with different hormone dosages you can get some light spotting in the first few cycles. Keep taking the pill at the same time every day and this will usually resolve. If not see your doctor. If you have missed any pills you may need to check a pregnancy test. ...Read more

9

9
My birth control pills are causing depression and spotting. Is this normal?

My birth control pills are causing depression and spotting. Is this normal?

Depression on BCP's: Depression and spotting are related to the progestin (synthetic progesterone) component of bcp's or the ratio of Estrogens to progestins. Unfortunatley for some women this a consequence of taking bcp's. ...Read more

10

10
Is spotting a couple hours after taking birth control pills normal? I am sexually active and we don't always use protection. I'm on my third month of the pill but have never spotted after taking it.

Is spotting a couple hours after taking birth control pills normal? I am sexually active and we don't always use protection. I'm on my third month of the pill but have never spotted after taking it.

Spotting/breakthrough: Spotting/breakthrough bleeding is very common, especially within the first three cycles. Also if you do not take the pill around the same time everyday your chances of this spotting increases. If after the third pack you are still spotting you may need a different birth control pill with a different hormonal compostion. Please consult with your doctor to go over your options.
Best of luck. ...Read more

11

11
On my first pack of birth control pills and going on almost 2 weeks of spotting and or breakthrough bleeding, is this normal? Will it stop?

On my first pack of birth control pills and going on almost 2 weeks of spotting and or breakthrough bleeding, is this normal? Will it stop?

Yes: It can sometimes take up to three months for your body to get used to the different hormone levels. Spotting is very common. Take care! ...Read more

12

12
Missed 3 birth control pills in a row, got heavy period now spotting for the past 2 weeks, is this normal?

No: This is a direct result of not following the instructions of how to take the pill. Not only to are taking a chance of getting pregnant, abut also, "messing up" your hormones.
You should consider using a barrier method. ...Read more

13

13
Hi there, I started back on my regular birth control pills (I had been off for 3 months). Five days after starting the pill I began to have spotting. After three days it turned into a heavy flow. The blood was dark, almost brown in color and smelt like "ol

Hi there, I started back on my regular birth control pills (I had been off for 3 months). Five days after starting the pill I began to have spotting. After three days it turned into a heavy flow. The blood was dark, almost brown in color and smelt like "ol

May be normal: It is not uncommon to have break through bleeding on the first package of pills when first starting, restarting, or changing pills or any time you miss pills or take one late. This should be better on the second package and gone by the third. The other consideration with breakthrough bleeding is the possibility of an infection. If this continues, you need to be checked to rule that out. Be well. ...Read more

15

15
On birth control pills day 1 of period its been 2weeks I have not stop spotting dark/clots of period. Sexual contact in between after 7th day normal?

On birth control pills day 1 of period its been 2weeks I have not stop spotting dark/clots of period. Sexual contact in between after 7th day normal?

Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working. ...Read more

16

16
I switched from birth control pills to mirena (levonorgestrel) on may 1st. Took last pill on 2nd. Period on 5th to 11, spotting ever since. Is this normal?

I switched from birth control pills to mirena (levonorgestrel) on may 1st. Took last pill on 2nd. Period on 5th to 11, spotting ever since. Is this normal?

Not likely: Iud's are one of the most effective forms of birth control. Irregular or absent periods are an expected side effect. Failure rates are 1%. Anytime you suspect pregnancy take a home pregnancy test. They are cheap, reliable and available at any pharmacy. If your test is positive you should see your doctor urgently because of the risk of tubal pregnancy (ectopic pregnancy). ...Read more

17

17
I got off a week of my birth control pills and ended up skipping the placebo pills. I had a period and now I'm having light spotting. Is this normal?

I got off a week of my birth control pills and ended up skipping the placebo pills. I had a period and now I'm having light spotting. Is this normal?

Normal withdrawal: Skipping the placebo and taking the placebo has the same effect of depriving your body of daily hormones, which will destabilize the uterine lining and cause a period. Start your pills again if you want to avoid pregnancy and avoid unprotected sex for one week. Your symptoms are normal and it is unlikely for you to be pregnant. Hope that helps. ...Read more

20

20
Does the antibiotic azithormycin effect my birth control pills? Is this why I am having spotting?

Does the antibiotic azithormycin effect my birth control pills? Is this why I am having spotting?

Antibiotics vs. Pill: Antibiotics can interfere with the absorption of the oral contraceptive pill and therefore should never be taken together as the antibiotic will be preferably absorbed leaving you with little contraceptive protection. Separate the doses by at least 4 to 6 hours. ...Read more

Dr. Jeff Livingston
2,399 Doctors shared insights

Contraception (Definition)

Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more


Dr. Gary Pess
4 Doctors shared insights

Birth Control (Definition)

Also known as contraception, birth control is a method to prevent pregnancy. Some methods of birth control include a vasectomy, tubal ligation, oral contraceptive pills, vaginal rings, hormone injections, condoms, diaphragms, sponges, ...Read more